Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Resistant to gonorrhea treatment?
Feb 19, 2014

I have been suffering from painful urination for close to three months now (without any discharge). In the first month i completed a round of doxycycline. During the second month I had a round of levofloaxacin while awaiting my full STD check results. When the results came out, my blood work showed non-reactive to all STD's, however a urethral swab test showed a minor presence of gram negative coccobacilli 1+. My doctor then gave me a rocephine shot and a course of erythromycin which I have since completed. It has been 1.5 weeks since the rocephine shot but I still suffer from painful urination (not severe and no discharge). Does this mean I have developed a resistance of the medication? What would be the next course of action? This is causing me severe stress and sleepless nights.

Response from Dr. Young

Hello and thanks for posting.

If I read your words and test results correctly, it's not clear that you have a persistent urinary tract infection at all. The "minor presence of gram negative" bacteria doesn't indicate infection, rather, it likely simply means a contaminant of the specimen. Ask if your urine specimen also had high levels of white blood cells. Since WBCs are the body's way of fighting infection, if these aren't present in the urine, it's unlikely that there was a infection in the urinary tract. (It's remarkably common for people to overlook this simple fact.)

If you have persistent painful urination, I'd suggest that the cause might lie elsewhere. A nice medical summary of the causes of painful urination (dysuria) was published a few years ago in American Family Physician. Indeed, as the article and your last sentence suggests, stress disorders and depression can be causes of this symptom.

Hope this is helpful, BY



Previous
Ways to detox liver naturally
Next
hiv and pep

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement